MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN

ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN
Catalog Number 07K68-32
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed inconsistent carcinoembryonic antigen (cea) results while using the architect cea reagents.The following data was provided for the same patient.The customer uses reference range 0 to 5 ng/ml.Sid (b)(6) (tested (b)(6) 2017) 20, repeat at another facility using the abbott method 2.79 sid (b)(6) was tested (b)(6) 2017 and the result was 2.51.The patient had been previously diagnosed with gastric cancer, and tests were being done postoperatively (gastric cancer resection).No impact to patient management was reported.
 
Additional Manufacturer Narrative
A correction was obtained regarding the abbott method results for the patient.Describe event or problem was corrected.Review of the updated test results determined that the issue is no longer a reportable event.
 
Event or Problem Description
Correction february 14, 2018.The architect method results are as follows: sid (b)(6) (tested (b)(6) 2017) 2.99 ng/ml, tested at another facility using the architect method 2.79 ng/ml previous result for the patient, sid (b)(6) (tested (b)(6) 2017) 2.51 ng/ml.None of the architect results were 20 ng/ml.

Brand Name
ARCHITECT CEA
Common Device Name
CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key7075947
Report Number3008344661-2017-00098
Device Sequence Number19151244
Product Code DHX
UDI-Device Identifier00380740014582
UDI-Public(01)00380740014582(17)181019(10)76020FN00
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K990774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07K68-32
Device Lot Number76020FN00
Initial Date Received by Manufacturer 11/12/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1